Canton EMS responds to rash of overdose incidents
EMS Coordinator Leo Reardon reported a recent spike in opioid overdose cases with six such incidents occurring over the first two weeks of October, including five in a four-day span. One individual, a 66-year-old male, was transported from Season’s Market on October 2 and again from Pleasant Street two days later due to substance abuse issues. On October 4, the man required nasal Narcan due to his level of consciousness. One day earlier on Arboretum Way, a 26-year-old man required three doses of Narcan — one from CPD and two from Canton EMS — before he was revived. Also on October 3, a 38-year-old female at the Hellenic Nursing Home was found unresponsive by staff and required Narcan to be revived. On October 5, paramedics responded to a 40-year-old man with CPR in progress by his spouse. He required Narcan both nasally and intravenously to be resuscitated and was transported to Good Samaritan. Most recently, on October 13, a 42-year-old man was found unresponsive at the Trinity Carnival and required Narcan to be revived. He was transported to Milton Hospital.